Louisiana, 2007

Tornado and Lightning Strikes in Louisiana, June 19, 2007

June 19, 2007 · NWS LIX · 5 events in 2 counties and zones

Strong to severe thunderstorms developed across southeast Louisiana along and in advance of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Strong to severe thunderstorms developed across southeast Louisiana along and in advance of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 2:06 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 19, 2:06 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT TUE JUN 19 2007

.SHORT TERM...

A STRONG UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT WILL CONTINUE
TO DIVE SOUTHWARD ACROSS LOUISIANA AND MISSISSIPPI THIS AFTERNOON
INTO THIS EVENING. A BAND OF STRONG CONVECTION HAS DEVELOPED ALONG
THIS TROUGH AXIS...AND WILL PUSH THROUGH THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HAVE DECIDED TO KEEP CHANCE POPS IN
FOR TONIGHT AS A RESULT. IN THE WAKE OF THIS TROUGH...AND SURFACE
BASED COLD FRONT...STRONG NEGATIVE VORTICITY AND DRY AIR ADVECTION
SHOULD DEVELOP TOMORROW AFTERNOON INTO TOMORROW NIGHT. THE DRY AIR
ADVECTION WILL BE MOST NOTICEABLE IN THE MIDDLE AND UPPER LEVELS
TOMORROW...WHICH WILL HELP TO INHIBIT MOST CONVECTION OVER
NORTHERN AND EASTERN ZONES. HOWEVER...IT APPEARS THAT THE FRONT
WILL STALL OFFSHORE AND EXTEND NORTHWESTWARD INTO SOUTHWEST
LOUISIANA. WITH THIS BOUNDARY NEAR SOUTHERN AND EASTERN
ZONES...THERE WILL BE A HIGHER PROBABILITY OF PRECIPITATION OVER
THIS AREA. HAVE DECIDED TO KEEP CHANCE POPS IN FOR COASTAL
LOUISIANA AND AREAS ALONG THE ATCHAFALAYA BASIN. TEMPERATURES
WILL BE NEAR NORMAL THROUGH TOMORROW.

GOING INTO THURSDAY...A VERY DRY AIRMASS WILL TAKE HOLD OF THE
REGION...AS AN UPPER LEVEL RIDGE BUILDS AND STRONG SUBSIDENCE
DEVELOPS. PRECIPITABLE WATER VALUES ON THE NAM AND GFS MODEL
SOUNDINGS DIP TO AROUND AN INCH THURSDAY INTO THURSDAY NIGHT. AS A
RESULT...HAVE KEPT A DRY FORECAST FOR THIS TIME PERIOD. A STRONG
OFFSHORE FLOW...AND A WEAK DOWNSLOPE COMPONENT WILL ALLOW
TEMPERATURES TO CLIMB ABOVE NORMAL...WITH HIGHS REACHING INTO THE
MIDDLE 90S.

.LONG TERM...

STRONG UPPER LEVEL RIDGING WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN FAIRLY LOW HUMIDITIES...WARM
TEMPERATURES...AND LOW CHANCES OF PRECIPITATION. HOWEVER...HAVE
DECIDED TO THROW IN A SLIGHT CHANCE OF CONVECTION DURING THE
AFTERNOON HOURS FRIDAY THROUGH SUNDAY. THIS IS DUE TO SEVERAL
FACTORS...INCLUDING CLIMATOLOGY FOR THIS TIME OF YEAR.
HOWEVER...THE MAIN FACTOR IN INCLUDING THE CHANCE FOR AFTERNOON
CONVECTION IS THE DEEP NORTHERLY FLOW EXPECTED IN THE UPPER
LEVELS. SEVERAL WEAK UPPER LEVEL VORTICITY MAXIMAS WRAPPING AROUND
THE RIDGE OVER THE SOUTHERN PLAINS MAY SUPPLY JUST ENOUGH UPPER
LEVEL OMEGA TO GET AN ISOLATED THUNDERSTORM TO DEVELOP. THE MOST
LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG ANY PRE-
EXISTING THERMAL BOUNDARIES...SUCH AS A LAKE BREEZE. ANY ACTIVITY
WILL FIRST HAVE TO BE DIURNALLY INDUCED BY REACHING THE CONVECTIVE
TEMPERATURE...AS SOME CAPPING IN THE MID-LEVELS IS EXPECTED EACH
DAY. HOWEVER...DUE TO STRONG SOLAR INSOLATION...AND SLIGHTLY DRIER
AIRMASS OVERALL...THIS IS HIGHLY POSSIBLE. IN FACT...TEMPERATURES
SHOULD CONTINUE TO RUN ABOVE NORMAL DURING THE DAY...WITH HIGHS
CLIMBING INTO THE MIDDLE TO UPPER 90S.

GOING INTO EARLY NEXT WEEK...THE PATTERN WILL CHANGE ONCE MORE. A
STRONG UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN PLAINS AND
GREAT LAKES MONDAY INTO TUESDAY. AT THE SAME TIME...THE UPPER
LEVEL RIDGE WILL SHIFT EASTWARD...ALLOWING FOR A DEEP SOUTHERLY
FLOW TO DEVELOP ACROSS THE REGION. AN INVERTED TROUGH MOVING
THROUGH THE EASTERLIES WILL SLIDE INTO THE GULF OF MEXICO MONDAY
NIGHT INTO TUESDAY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE TO
OVERSPREAD THE CWA TUESDAY INTO WEDNESDAY. AS THIS TROPICAL
MOISTURE INTERACTS WITH THE DESCENDING FRONT AND TROUGH
AXIS...CONVECTIVE DEVELOPMENT IS EXPECTED. AS A RESULT...HAVE AT
LEAST CHANCE POPS IN FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL COOL BACK TO NEAR NORMAL EARLY NEXT WEEK AS ADDITIONAL CLOUD
COVER...RAINFALL...AND HUMIDITY BUILD BACK IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  94  66  95 /  30  20  10  10
BTR  73  93  69  97 /  30  30  10  10
MSY  75  92  73  93 /  30  30  10  10
GPT  74  94  68  95 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Jun 19, 2:17 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT TUE JUN 19 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
317 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT PULLING SOUTHWARD TOWARD LOUISIANA AND MISSISSIPPI THIS
AFTERNOON...COMBINED WITH AN AREA OF LOW PRESSURE IN THE UPPER
LEVELS WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING.  A FEW OF THESE THUNDERSTORMS
COULD BE STRONG TO LOCALLY SEVERE FROM MID-AFTERNOON INTO THE EARLY
EVENING HOURS. THE STRONGEST THUNDERSTORMS COULD PRODUCE GUSTY WINDS
OF 60 TO 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.  IN FACT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL
BE POSSIBLE WITH THE STRONGEST ACTIVITY.  SOME PONDING OF WATER ON
ROADS AND IN LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS EACH DAY.  A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER.

32

In the hours before

Special weather statement, Jun 19, 1:08 PM CST, 3 hours 47 minutes before
LAZ037>039-MSZ069-070-192000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT TUE JUN 19 2007

...THUNDERSTORM WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS
MOVING INTO THE AREA...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH FREQUENT TO CONTINUOUS LIGHTNING AND STRONG GUSTY
WINDS OF 35 TO 45 MPH NEAR THE MISSISSIPPI AND LOUISIANA STATE
LINE...ABOUT 4 MILES EAST OF GILLSBERG...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
OSYKA AT 230 PM.
MOUNT HERMAN AT 300 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 2:09 PM CST, 2 hours 46 minutes before
MSZ068>071-192100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT TUE JUN 19 2007

...LINE OF THUNDERSTORMS WITH STRONG DAMAGING WINDS MOVING TOWARDS
THE  AREA...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS
AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM NEAR PRENTISS
TO BROOKHAVEN TO 15 MILES NORTHWEST OF BROOKHAVEN...MOVING SOUTH AT
35 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM AT 345 PM.
TYLERTOWN AND SUMMIT AT 400 PM.

A LINE OF STRENGTHENING THUNDERSTORMS FROM NEAR NATCHEZ TO NEAR BUDE
WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THEY MOVE
INTO WILKINSON...AMITE AND PIKE COUNTIES AFTER 330 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH
OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 3:28 PM CST, 1 hour 27 minutes before
LAZ037>040-050-MSZ069>071-080>082-192230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT TUE JUN 19 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO
THE AREA...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINES AND CLUSTERS OF THUNDERSTORMS WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL ALONG A LINE
EXTENDING FROM CLINTON TO AMITE TO LUCEDALE.....MOVING SOUTH AT 15
MPH.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT AREAS IN AND
NEAR...

MONTPELIER...ENON...SUN...INDEPENDENCE...TICKFAW...BUSH...
VANCLEAVE...GULFPORT...BILOXI...PASCAGOULA...AND HAMMOND THROUGH 530
PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 19, 3:34 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     4 W POPLARVILLE         30.84N 89.60W
06/19/2007                   PEARL RIVER        MS   EMERGENCY MNGR

            TREES DOWN IN VARIOUS LOCATIONS ACROSS NORTHERN PART OF
            THE COUNTY.

&&

RRICKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 lightning, 1 heavy rain, 1 tornado. Local standard time, as filed.

Lightning, East Baton Rouge

When
June 19, 4:55 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$30,000
Reported by
Newspaper
Coordinates
30.470, -91.170

A lightning strike caused a fire in an apartment building.

Heavy Rain, Iberville

When
June 19, 5:00 PM CST to 6:00 PM CST
Where
Iberville County, White Castle
Reported by
COOP Observer
Coordinates
30.170, -91.150

Heavy rainfall resulted in flooding of streets and roadways stranding some automobiles. A cooperative observer in nearby Brusly reported nearly 3 inches of rain within 25 minutes.

Tornado, Iberville

When
June 19, 5:55 PM CST to 6:00 PM CST
Where
Iberville County, Carville
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Reported by
Law Enforcement
Coordinates
30.220, -91.100

A weak tornado was observed to briefly touch down causing no damage.

Lightning, East Baton Rouge

When
June 19, 6:00 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.470, -91.170

Lightning struck a dryer vent in a commercial building causing a fire.

Lightning, East Baton Rouge

When
June 19, 6:40 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$10,000
Reported by
Newspaper
Coordinates
30.470, -91.170

Lightning struck a house causing a fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45948, 46193, 43808, 45949, 45950.